MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Provided photo shows an iol on unknown background.One haptic appears to be broken and not present.The iol optic appears to be cracked and chipped.The investigation conducted a nonconformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during intraocular lens (iol) implant procedure; the haptic defect was detected after implanting the lens.The lens was explanted and replaced with similar lens during initial procedure without any patient harm.Current condition of the patient was satisfactory.Additional information has been requested and received stating that one haptic was missing after implantation.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned for analysis.Only photo was returned.Provided photo shows an intraocular lens (iol) on unknown background, outside of the company device.Only part with the label of the company device is visible in the photo, the rest of the device is not captured in the photo.One haptic appears to be broken and not present.The iol optic appears to be cracked and chipped.We are unable to determine the root cause for the reported complaint "haptic defect detected/one haptic missing after implantation".The product was not returned for analysis.Damage to the iol and to one haptic was observed in the returned photo.Broken haptics may occur: due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical devices (ovds) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.A final root cause cannot be determined based on available information and without the evaluation of the physical product.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that during lens implantation, when part of the lens had already been inserted, it was discovered that the haptic had gotten stuck in the cartridge and had come off.The damaged lens was removed and replaced with a new one during initial procedure.The planned operation was successfully completed.The patient was discharged without any complications or side effects.Patient condition was satisfactory, no complaints, and was satisfied with the result of the operation.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21718483
Report Number9612169-2025-00492
Device Sequence Number9590678
Product Code HQL
UDI-Device Identifier00380652393805
UDI-Public(01)00380652393805(17)270225(11)240227(10)25804126
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25804126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/02/2025
05/27/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/01/2025
06/20/2025
Date Device Manufactured02/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown